will chemo help the pain in liver?

ittapp
ittapp Member Posts: 383
edited March 2014 in Colorectal Cancer #1
hi all, I have colon cancer with mets to the liver, several tumors on the liver and had to have emergency colon resection. Was wondering if the chemo will help the pain the my liver? I start chemo on the 16th. I also am having gas pain and nausea that I can't seem to shake. I am taking Darvocet for pain but unfortunatly it causes constipation. Needless to say I am having issues with regular BM's Any info or suggestions would be helpful. Thanks, Patti

Comments

  • ADKer
    ADKer Member Posts: 147
    Chemo should help
    Although it took a month or 2, chemo did help me feel stronger. (I am also stage IV with mets to liver and, more recently, lungs) There is a good chance that the chemo will help relieve the pain. There are many suggestions that others can give for addressing the constipation. It is good time of year for fresh fruit and as much walking as you can do will deffinitely be helpful. Hang in there.
  • PhillieG
    PhillieG Member Posts: 4,866
    Hi Patti
    I am Stage IV, liver and lung mets and I did not have any pain in the liver. I did 6 months of chemo before any surgery. That may have made a difference. I do have pain from the 5 operations that I've had. One thing you have to watch with narcotics is that they are notorious for slowing the bowels down. Try lots of water, collace, fiber..the usual stuff.
    -phil
  • dixchi
    dixchi Member Posts: 431
    Pain?
    Just wondering if you are having gallbladder problems rather than
    liver pain since they both are in the same area; also could it be
    that you are having scar tissue pain from surgery? I never had
    any liver pain; as a matter of fact, I was shocked when onc. told
    me I had a lesion on my liver. When I was on chemo I went from
    Immodium to Senokot back to Immodium because I was just swinging
    from constipation to diarrhea to constipation again.....I was
    aching from so many bathroom trips. When they did the liver
    resection, they also removed the gallbladder and said that it
    was not in too good shape....gallstones....so am glad I don't
    have it anymore. Drink plenty of water and eat fiber foods
    to help with bowel movements. Hope this helps.
    Barbara
  • JR
    JR Member Posts: 139
    Pain in liver.
    Hi Patti,
    I'm stage 4 with liver fully involved and several mets to lungs. I was having alot of pain in my liver prior to chemo. After my first infusion of Folfox + Avastin the pain went away and has not returned. I just had my 7th infusion on the 10th. and still no pain in liver. Also my onc say's that my liver has shrunk alot. Good news.
    Good Luck,

    John
  • kimby
    kimby Member Posts: 797
    Liver Pain
    Patti,

    Is there any liver inflammation? You MUST ask your doctor before doing this, but when I went off Darvocet and onto Advil my liver pain went away within a day. It helped the inflammation and the pain subsided. That would also help the constipation issues. A quick phone call to the doctor’s office should answer that for you.

    Unfortunately, I don't have any good ideas for the gas issues other than to really track what you eat. For me, gas can be caused by so many things: fresh veggies - especially salads (not cooked ones though), popcorn, simple sugars, dense carbs like bagels, legumes that haven't been prepared properly, alcohol (sometimes), deep fried foods....sigh. Post-colon resection gas is just pretty normal.

    Good Luck,

    Kimby
  • lisa42
    lisa42 Member Posts: 3,625
    chemo pain
    Hi,

    I also posted to Marc who was asking about his mom having liver pain during chemo.
    I actually didn't have any liver pain prior to the chemo, but I did experience awful liver pain during the first three Folfox chemo treatments. It was quite severe, but interestingly stopped after the third treatment. I had a CT scan to check on my progress- I went from 12 visible liver tumors down to just 3! I believe my pain (which I never experienced again) was the chemo eating away those liver tumors! So, don't panic if you experience more liver pain during your chemos- it may be just eating those tumors away!

    God bless,
    Lisa
  • Shayenne
    Shayenne Member Posts: 2,342
    Hi Patti!
    I have a tumor in my liver which I didn't feel any real pain, just a discomfort, a hardness there which made me go to the hospital just to see what it was, I gained alot of weight, which was the fluid around it, and I couldn't even bend over to tie my shoes, it was very uncomfortable, but when I asked my onc if the chemo would make it go down, or go away, she felt my tummy, and put her arm around me and said "Yes it will"..and it did, right after my first chemo treatment, the fluid was all going away, I lost 21 pounds of it. Sometimes you will feel a little pain in the side, that my chemo is killing, she said the avastin will strangle the blood feeding of the tumor, cutting off its blood supply, but otherwise, I look and feel so much better after chemo, except for some hair thinning and the chemo nausea, I do feel better, it is shrinking the tumor, she said it killed most of my cancer, so sometimes you will feel it doing its job, but do ask for some painkillers, I am on morphine sulfate for any breakthrough pain, and on oxycotin, which helps alot, and do ask for the good anti-nausea meds, like Emend and decradon, compazine, even ativan which I use to help sleep, does help the nausea, you will feel a nice difference with the chemo, but you will also feel like a zombie on it for a few days, you can do this, and I think you will definitely feel the pain of the chemo attacking the tumors, which is a good pain! good luck to you! I barely feel any pain, maybe some in the side there, but it goes away, it is manageable :)

    I rarely get constipation, but I do put Miralax in my juice in the mornings, you can't taste it, and it keep me regular, but I did also take ex-lax for the constipation, my doctor told me to do that, and once I got diarrhea, to back off on the laxatives, and then take Immodium-AD to control that. But eat alot fiber, and drink loads of water to help keep things moving along :)

    Hope your first chemo does the trick in the healing :)

    Hugsss!
    ~Donna